Aa
A
A
Close
Avatar universal
DHEA, Hypothyroid and Ardrenal Fatigue
I have recently stopped taking DHEA after almost 12 months. As I was having the usual side effects of restlessness, losing hair and itchy scalp. My TSH was 1.8 - 2.  In the last few weeks I have been not feeling too well so I went to my GP,had a blood test to find out that my TSH is now 2.9. The only reason can be from not taking the DHEA. Is this normal ? I now have pains in the joints and what bothers me the most are pains in my chest - though apparently nothing is wrong with my heart.  My GP has said just take more L-Thyroxin -T4 medication or leave it as I'm still within the so called "normal range" though even a small amount does make me feel worse. I'm baffled as to what is going on. Could this mean my Adrenals are weak and do need the DHEA ? Should I try to take more L-Thyroxin ? I would be greatful for a reply from anyone who has had the same experience or has an idea what is going on..    
Cancel
7 Answers
Page 1 of 1
Avatar universal
Would need to know all three levels with Labs reference range.

Any change to your normal routine, can cause levels to change.  Consistency is very important.
So every time there is a change would call for retest and possible med. dose adjustments.

I can't believe that doctor is leaving the dose adjustment solely up to you.  

How long has it been since you stopped the DHEA? I mean, I'd wait to do another test three months after your last test three months from stopping DHEA, to see if level is consistent with your last level of 2.9. Your system might still be adjusting to not taking DHEA. You want to make sure so that you don't yoyo back and forth in dose adjustments.

Just my personal opinion - However, always check with your doctor.

GL,
1990 Hyper/Graves'
1997 Dia/RAI
1999 Slight TED, Visible Nodule
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hello GravesLady,  Thank you for your comment.
It is true my GP said to take a little more L-Thyroxin (12.5) if I feel I should. He leaves it up to me and how I'm feeling, he only asks that I have the levels checked every few months. I think your comment does make sense that my body probably does need time to adjust.  It has been about 3 weeks now since I stoped the DHEA, Today I have the feeling that joint pain and chest pain isn't as bad.  Unfortunately the FT4 and FT3 wasn't done in the last test.

Kind regards
aubaer    
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hey, I was just confused, with your TSH results. since they are below or equal to 2.9, how come you are HYPOthyroid? Doesn't the TSH go up if you are hypo? 2.9 is way low and is hyper already, no?

Thanks
Paul
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
458072 tn?1291418786
DHEA is supposed to help you sleep better, or so it says on the OTC bottle I have.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My bad I got confused by my own messed up thoughts. geez. I read your 2.9 as 0.29, sorry. Your TSH is within normal range, please disregard my previous comment. Thanks
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
DHEA promotes HAIR LOSS. I'd suggest you stop taking it and replace it with 7-KETO. It's a DHEA metabolite, just a safer version of DHEA without the side effects. :) I buy my mom that through iHerb. Good luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
458072 tn?1291418786
well then, I need my hair.....thanks for the info....Peggy
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources